Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

May 3, 2020Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at May 3, 2020, 6:21 PM CDT for Wayne County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2020, 6:21 PM CDT (23:21 UTC)
Expired
May 3, 2020, 6:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS84 KOHX 032321
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun May 3 2020
 
TNZ056-058-093-094-032345-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
621 PM CDT Sun May 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHWESTERN LAWRENCE AND SOUTHERN PERRY COUNTIES UNTIL 645
PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Linden, moving southeast at 50 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Linden, Flatwoods and Mousetail Landing State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 800 PM CDT for Middle Tennessee.

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3555 8800 3561 8803 3568 8801 3548 8745
      3519 8766 3546 8803
TIME...MOT...LOC 2321Z 294DEG 44KT 3555 8796 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 5:44 PM CDT, 37 minutes earlier.

Area forecast discussion, May 3, 5:44 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
544 PM CDT Sun May 3 2020

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Bowing line of thunderstorms currently pushing across the MO
bootheel. This activity will be reaching the northwestern extremes
of middle TN between 3 pm and 4 pm. The atmosphere across the mid
state is quite unstable with dewpoints now well into the 60s and sfc
capes around 2000 j/kg in our northwest. There is a warm layer
around 700 mb but caps are diminishing with time, especially north
of I-40. Additional partial development will be possible ahead of
the main line of advancing storms. It will however take a little
longer for that activity to commence. The threat of severe weather
is due primarily to the advancing line of storms and a severe tstm
watch is in effect until 6 PM for our northwest. This line may need
to be extended eastward later. Large hail and damaging winds are the
threats for this afternoon. Otw, average qpf amounts tonight will
average around one half inch. However, some cell training will
produce some locally heavier amounts of an inch or so.

Moving on, boundary will push south overnight. The better
instability zone will switch to south of us on Monday. And with
little forcing, I am not seeing much during the day.

Monday night, a warm front will be lifting northward. Instabilities
will begin to increase and we could see a few strong storms west of
I-65 at that time. During the day Tuesday, the sfc low will move
eastward across KY with instability increasing to the east of I-65
as the day progresses. It looks as though strong storms will again
be possible, mainly east of I-65 on Tuesday afternoon. This will be
in advance of the main cold frontal passage.

Near term temps, looking rather warm, particularly our overnight
lows which will be in the lower 60s. Cooler Tuesday night behind the
aforementioned fropa.

In the ext fcst, showers are possible in our east on Wednesday.
Models are rather peculiar at that time as they try to strum up sfc
instability with a northerly sfc fetch. Not buying it so will
exclude thunder. Following this, models are leaning toward a Gulf
system by late week with rain showers returning.

For the ext temps, its looking below normal with highs, for Thursday
on, mostly in the 60s. And just to serve notice, the 6-10 day
outlook reflects well below normal temperatures. Could be some frost
advisory perhaps in our future? We shall see.

&&

.AVIATION...
00Z TAF DISCUSSION.

Line of strong and severe storms will be moving through the CSV
taf area between 23Z and 00Z. Wind gusts to 45 Kts will be
possible. Additional isol to scattered tstm activity may develop
tonight as the frontal boundary slides southward through the area.
Storms will not be as strong as the earlier line. Otherwise...look
for persistent shower activity through 02Z- 04Z.

Instability axis will shift to the south of middle TN by 12Z with
a break from the precip expected for the last half of the taf
period. Additional storms possible Monday evening aft 00Z as a
warm front lifts northward.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, May 3, 5:12 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
512 AM CDT Sun May 3 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
512 AM CDT Sun May 3 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will be possible in the afternoon and
evening today. Main threat if any strong storms develop will be
damaging winds and hail, along with isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms will be possible again during the
afternoon and evening on Monday across the mid state, with main
threats being hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Local storm report, May 3, 5:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT SUN MAY 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/03/2020                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE....TREES DOWN AND S BARN
            DAMAGED.

&&

EVENT NUMBER OHX2000346

21
Local storm report, May 3, 5:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT SUN MAY 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/03/2020                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE....TREES DOWN AND A BARN
            DAMAGED.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX2000346

21
Local storm report, May 3, 5:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT SUN MAY 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     1 N LEBANON             36.22N  86.32W
05/03/2020  M70 MPH          WILSON             TN   TRAINED SPOTTER

            TREES DOWN.

&&

EVENT NUMBER OHX2000347

21
Local storm report, May 3, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN MAY 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     4 WNW MCMINNVILLE       35.70N  85.84W
05/03/2020  M60 MPH          WARREN             TN   AWOS

            MCMINNVILLE AWOS MEASURED A WIND GUST OF 52 KNOTS / 60
            MPH

&&

EVENT NUMBER OHX2000348

SHAMBURGER
Local storm report, May 3, 5:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT SUN MAY 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     WOODBURY                35.82N  86.07W
05/03/2020                   CANNON             TN   EMERGENCY MNGR

            *** 2 INJ *** NUMEROUS TREES DOWN WITH POWER OUTAGES
            ACROSS CANNON COUNTY. TREE FELL ONTO AN ATV INJURING 2
            PEOPLE.

&&

EVENT NUMBER OHX2000349

SHAMBURGER
Special weather statement, May 3, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun May 3 2020

TNZ056-058-093-094-032345-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
621 PM CDT Sun May 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHWESTERN LAWRENCE AND SOUTHERN PERRY COUNTIES UNTIL 645
PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Linden, moving southeast at 50 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Linden, Flatwoods and Mousetail Landing State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 800 PM CDT for Middle Tennessee.

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3555 8800 3561 8803 3568 8801 3548 8745
      3519 8766 3546 8803
TIME...MOT...LOC 2321Z 294DEG 44KT 3555 8796

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:56 PM CDTSpecial Weather StatementOHXStewart34 min
May 3, 3:13 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart47 min
May 3, 3:22 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys38 min
May 3, 3:37 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry, Wayne38 min
May 3, 3:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Stewart46 min
May 3, 3:54 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Maury, Williamson36 min
May 3, 4:11 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson, Sumner34 min
May 3, 4:12 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Wayne48 min
May 3, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Hickman, Marshall, Maury, Rutherford and 1 more43 min
May 3, 4:26 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne19 min
May 3, 4:35 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne40 min
May 3, 4:41 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson49 min
May 3, 4:43 PM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale, Wilson47 min
May 3, 4:49 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, DeKalb, Rutherford, Smith, Wilson41 min
May 3, 5:06 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more39 min
May 3, 5:11 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Putnam, Smith and 4 more49 min
May 3, 5:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White42 min
May 3, 5:23 PM CDTTornado WarningOHXClay, Jackson, Macon, Smith, Trousdale16 min
May 3, 5:43 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam62 min
May 3, 5:44 PM CDTSevere Thunderstorm WarningOHXGrundy16 min
May 3, 5:53 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Putnam, Van Buren, White37 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.